MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Infusion or Flow Problem (2964); Noise, Audible (3273); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), a device issue occurred.The target lesion was 75% stenosed and located in the anterior tibial artery.During treatment of the lesion with the oad, the device emitted a strange noise and seemed to stop spinning.The device was turned off, moved backward, and restarted, however the same issue occurred.Fluid was noted to be leaking from the front of the device, and blood was noted to flow back through the catheter.The nose cone of the device was noted to be loose.When the device was removed, it was found to be stuck on the guide wire.The oad and wire were removed together, the lesion was re-wired and the procedure was completed with balloon angioplasty.The patient was discharged the day following the procedure and no adverse consequences were reported.
 
Additional Manufacturer Narrative
The reported oad was returned for analysis with the guide wire utilized during the procedure.The guide wire spring tip was noted to be damaged but intact.No other damage was observed to the oad or guide wire.The oad driveshaft was found to be fused to the guide wire core as a result of adhered biological material.The cause of the adhered biological mateirial is unknown.Analysis of the oad found that the nose cone glue plug had not been secured with adhesive during the manufacturing process, resulting in the glue plug detaching from the nose cone assembly.At the conclusion of the device analysis investigation, the report that the device became stuck on the guide wire and the nose cone being loose were confirmed.The reports of unusual noise and the device ceasing to spin were unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8125744
Report Number3004742232-2018-00360
Device Sequence Number2165412
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)200831(10)236573
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number236573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight75